|Switch from Rescriptor to Viramune?
Oct 16, 2002
I recently discontinued Sustiva because of psychological problems it was causing (VL<50, T-Cells high 500's). My physician substituted Rescriptor for the Sustiva, and continued my previous Nuke regimen of Combavir. Now I am experiencing night sweats, fevers and chills. I previously had taken Viramune, along with Combavir, for approximately 4 years, with good results, but gave up the Viramune because of lipodystrophy concerns. If my regimen is failing because of the Rescriptor, can I resume treatment with Viramune, or have I developed resistance to this entire class? I have never taken a P.I. Thank you so much for your attention to this question.
| Response from Dr. Boyle
With the information you provide, it's tough to know whether the NNRTI class is blown of not. If you are still <50 on the Rescriptor-Combivir regimen, and have remained so throughout your treatment, it may be possible to switch back to Viramune. If not, then you should be careful of such a switch since resistance may have developed to part of the regimen, including the NNRTI.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling In Fingers After Licking Vagina Worried I Have HIV
- How Often To Get Hepatitis B Vaccine Series?
- Tingling Sensation Penis Sexually Transmitted Disease
- Will Cephalexin Treat Chlamydia?
- Can Corticosteroid Cream Affect Hiv Test Results?
- Can PEP Treatment Effect The Antibody Tests Used For HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.